RSS
TwitterFacebook

Tandem t:cell Insulin Cartridge Recall Issued Over Leaks

  • Written by: Russell Maas
  • 1 Comment

Tandum Diabetes Care is recalling roughly 47,460 t:cell insulin cartridges that may leak, potentially causing the wrong dose of insulin to be administered, which could place diabetics at risk of serious adverse health consequences.  

The Tandem t:call insulin cartridge recall was announced by the FDA on January 10, after internal product testing confirmed the cartridges may leak.

As a result of this problem, the cartridge may cause too much or too little insulin to be delivered to users.

Although Tandem indicates that it has not received any reports of injuries in connection with the recalled t:cell cartridges, an imbalance of insulin may cause diabetics to suffer life-threatening hypoglycemia, or diabetic shock, which is a serious condition caused by too much or too little insulin. This could lead to the individual going into a coma or result in death.

The insulin cartridge recall consists of Tandem Diabetes Care Insulin cartridges used with the t:slim Insulin Pump. The affected cartridges were packaged in boxes of ten and shipped on or after December 17, 2013. For a full list of recalled lot numbers customers may visit http://www.fda.gov/Safety/Recalls/ucm381473.htm.

President and CEO of Tandem Diabetes Care announced the problem causing the cartridge leak had been identified and a manufacturing change has already been implemented to prevent any further affected cartridges.

Tandem advises users to check their existing inventory to confirm if any remaining products are part of the recall and stop using them immediately. Customers should contact Tandem Technical Support at 1-877-801-6901 to receive free replacement cartridges in a timely manner.

The FDA encourages healthcare professionals and patients to report adverse events or side effects related to these products by completing the form on the MedWatch adverse event reporting site or by calling 1-800-332-1088.

Tags: , ,

1 comment

  1. Lynn Reply

    My daughter just got a new Tandem t:slim insulin pump. Within the three weeks she has had it, she has almost gone into a coma three times because of overdosing of insulin by the pump. The last time it happened, she was supposed to receive five units of insulin, and instead it pumped 33 units into her all at once. Her family was, fortunately, with her, and we spent the rest of the evening and into the night forcing her to drink orange juice. She has the new DexCom sensor that it supposed to tell her her BG numbers, and it was off by anywhere from 20 to 100 points. We feel very lucky that she didn’t go into a coma and die. She is returning the pump.

  • Share Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.
  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.
Contact A Lawyer

Contact A Lawyer

Have A Potential Case Reviewed By An Attorney

  • This field is for validation purposes and should be left unchanged.